MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); Blurred Vision (2137); No Code Available (3191)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned dry with clear surgical residue/debris in a small pouch taped to paper with facility information.Visual inspection found the lens returned in pieces being unable to evaluate.(b)(4).Work order search: no similar complaint type events were reported for units within the same lot.Claim #(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2 mm micl13.2, -9.5 diopter, implantable collamer lens in the patient's eye on (b)(6) 2017.On (b)(6) 2017, the lens was explanted due to spiked iop.Attempts to obtain additional information have been unsuccessful.
 
Additional Manufacturer Narrative
Patient's name is corrected to (b)(6).The reporter indicated that the surgeon implanted a 13.2mm micl13.2 implantable collamer lens of -9.5 diopter in the patient's right (od) eye on (b)(6) 2017.On (b)(6) 2017, the lens was explanted due to excessive vaulting, elevated iop (pupillary block), narrowing of angles, shallowing of acd and angle closure.There was no patient injury.The patient currently has blurred vision, an enlarged/ unresponsive pupil (urrets-zavalia syndrome) and photophobia.The reporter stated that the doctor might suggest soft contacts to be used by patient in order to improve the patient condition.(b)(4).Conclusion code: as per the dfu, this lens is contraindicated for implantation in patients above the age of 45 years and in those with acd (anterior chamber depth) less than 3.0mm corrected data: device evaluation: the lens was returned dry with clear surgical residue/ debris on the product, in a small pouch taped to a paper with facility information.Visual inspection found the lens returned in pieces and presence of residue on the lens.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7187682
Report Number2023826-2018-00043
Device Sequence Number63295
Product Code MTA
UDI-Device Identifier00841542103282
UDI-Public00841542103282
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR